Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 1, NWS Morristown, TN

March 4, 2015Grainger County, Hancock County, Tennessee; Scott County, Virginia

NWS Morristown, TN issued this river flood warning at Mar 4, 2015, 11:29 AM EST for Grainger County, Hancock County, Tennessee; Scott County, Virginia. It took effect at Mar 4, 2015, 3:25 PM EST. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 11:29 AM EST (16:29 UTC)
In effect from
Mar 4, 2015, 3:25 PM EST
Expired
Mar 6, 2015, 7:59 PM EST
In force
53 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Grainger County, TN, Hancock County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 46 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clinch River near Speers Ferry (SFYV2). The gauge peaked at 28.06 ft at Mar 5, 2015, 4:00 PM EST.

actionminormoderate1015202503/0403/0503/0603/0703/08
Action stage
16 ft
Minor stage
18 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03527000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 11:26 AM EST, 3 minutes earlier.

Area forecast discussion, Mar 4, 11:26 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1126 AM EST WED MAR 4 2015

.DISCUSSION...ANOTHER UPDATE TO ADJUST FOR CLIMBING TEMPERATURES.
ALSO EXPANDED WINTER STORM WARNING TO INCLUDE THE REMAINDER OF SW
VA AND HANCOCK CO TN. THESE AREAS ARE EXPECTED TO SEE LIGHT SNOW
AND ICE ACCUMULATION BY EARLY THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  34  37  22 /  80  90 100  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  32  35  18 /  80  90 100  10
OAK RIDGE, TN                       67  30  33  18 /  80  90 100  10
TRI CITIES AIRPORT, TN              65  32  35  17 /  80  90 100  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
     FOR ANDERSON-BLEDSOE-GRAINGER-HAMBLEN-HAMILTON-HAWKINS-
     JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MEIGS-NORTHWEST CARTER-
     NORTHWEST GREENE-RHEA-ROANE-SEQUATCHIE-SOUTHEAST CARTER-
     SOUTHEAST GREENE-SULLIVAN-UNICOI-UNION-WASHINGTON TN.

     FLOOD WATCH THROUGH THURSDAY EVENING FOR CAMPBELL-CLAIBORNE-
     HANCOCK-MORGAN-SCOTT TN.

     WINTER STORM WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR CAMPBELL-
     CLAIBORNE-HANCOCK-MORGAN-SCOTT TN.

VA...FLOOD WATCH THROUGH THURSDAY EVENING FOR LEE-RUSSELL-SCOTT-
     WASHINGTON-WISE.

     WINTER STORM WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR LEE-
     RUSSELL-SCOTT-WASHINGTON-WISE.

&&

SON
Hazardous weather outlook, Mar 4, 5:14 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EST WED MAR 4 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
514 AM EST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

STRONG SOUTHERLY WINDS WILL DEVELOP LATE TODAY INTO TONIGHT AHEAD
OF AN APPROACHING COLD FRONT...MAINLY IN THE HIGHER ELEVATIONS.
ALSO THERE WILL BE THE POTENTIAL OF RIVER FLOODING DUE TO PERIODS
OF MODERATE TO POSSIBLY HEAVY RAINFALL COMBINED WITH A SATURATED
SOIL FROM RECENT SNOW MELT ACROSS SOUTHWEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LATE TONIGHT INTO THURSDAY THE COLD FRONT WILL MOVE THROUGH.
ACCUMULATING ICE AND SNOW WILL BE POSSIBLE...ESPECIALLY ALONG THE
NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VA AND THE EAST TN
MOUNTAINS. ICE ACCUMULATIONS OF A TENTH TO A QUARTER OF AN INCH AND
SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. SEE MEMWSWMRX
FOR DETAILS. BEHIND THE SYSTEM...ANOTHER SURGE OF COLD ARCTIC AIR
WILL MOVE INTO THE EASTERN TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 4, 8:58 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
858 AM EST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            5 SW BIG STONE GAP      36.81N 82.84W
03/04/2015                   LEE                VA   FIRE DEPT/RESCUE

            SEMINARY ROAD UNDER WATER AND CLOSED

&&
Local storm report, Mar 4, 10:45 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            WISE                    36.98N 82.58W
03/04/2015                   WISE               VA   LAW ENFORCEMENT

            FOUR ROADS IMPASSABLE ACROSS COUNTY.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:30 AM ESTWinter Storm WarningMRXBledsoe, Campbell, Claiborne, Hancock, Marion, Morgan and 4 more36 hr
Mar 4, 11:29 AM ESTRiver Flood WarningMRXClaiborne, Grainger, Hancock3 days
Mar 4, 11:29 AM ESTRiver Flood WarningMRXClaiborne, Hancock72 hr
Mar 4, 1:06 PM ESTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Carter, Cocke and 22 more6 hr
Mar 4, 2:35 PM ESTWinter Weather AdvisoryMRXAnderson, Blount, Bradley, Carter, Cocke, Grainger and 17 more25 hr
Mar 4, 3:24 PM ESTRiver Flood WarningMRXHancock34 hr
Mar 4, 6:40 AM ESTAreal Flood WarningMRXWise, City of Norton6 hr
Mar 4, 8:31 AM ESTAreal Flood WarningMRXLee54 hr
Mar 4, 12:30 PM ESTAreal Flood WarningMRXWise, City of Norton24 hr
Mar 4, 12:57 PM ESTAreal Flood WarningMRXRussell24 hr
Mar 4, 3:24 PM ESTRiver Flood WarningMRXRussell, Scott45 hr

Nearby

River Flood Warnings in Tennessee, 2015River Flood Warnings in Virginia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.